Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 28, 2015, 7:10 PM CDT for Wilcox County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2015, 7:10 PM CDT (00:10 UTC)
- Expired
- Aug 28, 2015, 8:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 129 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
004
WWUS84 KMOB 290010
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT FRI AUG 28 2015
ALZ054-290115-
WILCOX AL-
710 PM CDT FRI AUG 28 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL WILCOX IN SOUTH CENTRAL ALABAMA UNTIL 815 PM CDT...
AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF OAK HILL...OR 19 MILES EAST OF CAMDEN...MOVING WEST AT 20 MPH.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WILCOX
COUNTY.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3214 8725 3212 8726 3212 8725 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3205 8687 3196 8687 3196 8691 3192 8691
3194 8729 3215 8727
TIME...MOT...LOC 0009Z 091DEG 16KT 3202 8696
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 5:58 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 28, 5:58 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 558 PM CDT FRI AUG 28 2015 .AVIATION... 00Z ISSUANCE...VFR CONDITIONS CONTINUE FOR THE NEXT 24 HOURS WITH SOUTHERLY WINDS NEAR 4-6 KNOTS BECOMING LIGHT THIS EVENING THEN INCREASING TO NEAR 8 KNOTS BY MIDDAY SATURDAY. /29 && .PREV DISCUSSION... /ISSUED 344 PM CDT FRI AUG 28 2015/ SHORT TERM [TONIGHT THROUGH SUNDAY NIGHT]...TONIGHT THROUGH SATURDAY...AN UPPER LOW OVER THE FA MEANDERS AROUND OVER THE AREA FOR THE FIRST 24HRS OF THE FORECAST. A SURFACE RIDGE STRETCHES WEST OVER THE EASTERN SEABOARD...PUMPING IN MOISTURE OFF THE TROPICAL ATLANTIC...AND WHEN COMBINED WITH A SHORTWAVE SWIRLING AROUND THE EAST SIDE OF THE UPPER LOW...RAIN EXPECTED OVER THE FA WILL BE INCONSISTENT. EASTERN PORTIONS OF THE FA ARE EXPECTED TO SEE THE BEST COVERAGE OF RAIN...AND WITH THIS...THE COOLEST TEMPS ON SATURDAY. WESTERN PORTIONS OF THE FA WILL SEE SIGNIFICANTLY SMALLER CHANCES OF RAIN...WITH TEMPS CLOSER TO SEASONAL. SATURDAY NIGHT THROUGH SUNDAY NIGHT...AN UPPER RIDGE STRETCHING WEST OVER THE WESTERN ATLANTIC TO OVER THE SOUTHEASTERN ATLANTIC SEABOARD HANGS TOUGH...AND IF ANYTHING...BUILDS WEST A BIT. THE UPPER LOW OVER THE CONUS OPENS...WITH THE MEAN TROUGH IT IS SITTING IN SHIFTING WEST...TO OVER THE OK/TX/AR/LA AREA BEFORE ORGANIZING INTO ANOTHER CLOSED LOW. WITH THE RIDGE BECOMING MORE IN CONTROL OF THE WEATHER OVER THE FA...THE CHANCE OF RAIN DECREASES...WITH TEMPS RISING TO A BIT ABOVE SEASONAL. MOISTURE LEVELS REMAIN HIGH (1.5-1.9" DEPENDING UPON THE MODEL)...SO HEAT INDICES RISE TO THE UPPER 90S FOR SUNDAY. CHANCE OF RAIN STILL REMAINS HIGHEST OVER EASTERN PORTIONS OF THE FA. ERIKA STARTS TO MOVE NORTH ALONG THE WEST COAST OF THE FLORIDA PENINSULA...AND BEGINS TO MAKE ITSELF KNOWN WITH THE EAST TO SOUTHEAST LOW LEVEL FLOW BECOMING MORE NORTHEAST TO EAST. LONG TERM [MONDAY ON]...(NO UPDATES FROM PREVIOUS SHIFT) THE NATIONAL HURRICANE CENTER HAS TROPICAL CYCLONE ERIKA MOVING NORTH- NORTHWEST OVER THE SOUTHERN FLORIDA PENINSULA ON MONDAY...AND OVER THE NORTHERN FLORIDA PENINSULA ON TUESDAY. IF THE FORECAST TRACK KEEPS ERIKA TO OUR EAST...A GRADUAL DECREASE IN MOISTURE THROUGH THE REMAINDER OF THE LONG TERM IS EXPECTED AS WINDS TURN BACK TO A NORTHERN FLOW. SUBSIDENCE ALONG THE WESTERN PERIPHERY OF ERIKA WILL ALSO CUT DOWN OUR RAIN CHANCES. FOR NOW HAVE ISOLATED SHOWERS AND THUNDERSTORMS SOUTHEAST OF I-65 ON MONDAY...WITH NO RAIN TO THE NORTHWEST OF I-65. ISOLATED TO LOW END SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE LONG TERM...MAINLY DURING THE DAYTIME HOURS. HIGH TEMPERATURES WILL STILL MANAGE TO REACH THE LOWER 90S EACH DAY INLAND AREAS...WITH UPPER 80S ALONG THE IMMEDIATE COASTAL SECTIONS. /22 MARINE...SURFACE HIGH PRESSURE MOVES EAST INTO THE APPALACHIANS THIS WEEKEND...RESULTING IN THE DEVELOPMENT OF A LIGHT ONSHORE FLOW. THE SURFACE HIGH REMAINS IN PLACE INTO THE FIRST HALF OF NEXT WEEK. LITTLE CHANGE IN SEAS. MEANWHILE...ERIKA IS FORECAST BY THE NATIONAL HURRICANE CENTER TO APPROACH THE SOUTHERN TIP OF FLORIDA BY LATE SUNDAY NIGHT AND LIFT NORTH NORTHWEST ACROSS THE WESTERN FLORIDA PENINSULA ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 87 70 90 70 / 10 20 20 20 20 PENSACOLA 72 85 72 89 73 / 20 50 40 30 20 DESTIN 76 82 74 89 75 / 30 60 50 30 30 EVERGREEN 67 87 69 90 68 / 30 50 30 30 20 WAYNESBORO 66 87 66 90 68 / 10 20 20 20 10 CAMDEN 68 87 68 90 68 / 20 50 30 30 20 CRESTVIEW 69 85 69 91 68 / 30 60 40 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 28, 5:27 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 527 AM CDT FRI AUG 28 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 527 AM CDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND STORMS ARE FORECAST TO DEVELOP ALONG AND SOUTHEAST OF I65 DURING THE AFTERNOON AND CARRY OVER INTO THE EVENING. A FEW OF THE STORMS COULD BE STRONG...PRODUCING BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING. THE RISK OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL STORM ERIKA IS FORECAST BY THE NATIONAL HURRICANE CENTER TO APPROACH THE SOUTHERN TIP OF FLORIDA BY LATE SUNDAY NIGHT AND LIFT NORTH NORTHWEST ACROSS THE FLORIDA PENINSULA MONDAY AND TUESDAY. ERIKA'S ULTIMATE TRACK WILL DEPEND ON THE STRENGTH AND STORM STRUCTURE FOLLOWING INTERACTION WITH THE HIGH TERRAIN OF HISPANIOLA OVER THE NEXT COUPLE OF DAYS. FOR DETAILED INFORMATION REGARDING TROPICAL STORM ERIKA...REFER TO THE LATEST ADVISORIES AND DISCUSSIONS BE THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-291200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 527 AM CDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL STORM ERIKA IS FORECAST BY THE NATIONAL HURRICANE CENTER TO APPROACH THE SOUTHERN TIP OF FLORIDA BY LATE SUNDAY NIGHT AND LIFT NORTH NORTHWEST ACROSS THE FLORIDA PENINSULA MONDAY AND TUESDAY. ERIKA'S ULTIMATE TRACK WILL DEPEND ON THE STRENGTH AND STORM STRUCTURE FOLLOWING INTERACTION WITH THE HIGH TERRAIN OF HISPANIOLA OVER THE NEXT COUPLE OF DAYS. FOR DETAILED INFORMATION REGARDING TROPICAL STORM ERIKA...REFER TO THE LATEST ADVISORIES AND DISCUSSIONS BE THE NATIONAL HURRICANE CENTER.
In the hours before
Special weather statement, Aug 28, 7:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CDT FRI AUG 28 2015
ALZ054-290115-
WILCOX AL-
710 PM CDT FRI AUG 28 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL WILCOX IN SOUTH CENTRAL ALABAMA UNTIL 815 PM CDT...
AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF OAK HILL...OR 19 MILES EAST OF CAMDEN...MOVING WEST AT 20 MPH.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL WILCOX
COUNTY.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3214 8725 3212 8726 3212 8725 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3205 8687 3196 8687 3196 8691 3192 8691
3194 8729 3215 8727
TIME...MOT...LOC 0009Z 091DEG 16KT 3202 8696The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:39 PM CDT | Special Weather Statement | MOB | Wilcox | 36 min |
| Aug 29, 7:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Aug 29, 9:31 AM CDT | Special Marine Warning | MOB | 89 min | |
| Aug 29, 6:28 PM CDT | Special Marine Warning | MOB | 32 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.